Alert archive / New Jersey / Special Weather Statements in 2020

Special Weather Statement, NWS Philadelphia/Mount Holly

May 9, 20204 counties in New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at May 9, 2020, 12:09 AM EDT for 4 counties in New Jersey. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2020, 12:09 AM EDT (04:09 UTC)
Expired
May 9, 2020, 12:45 AM EDT
In force
36 min
Issued by
NWS Philadelphia/Mount Holly

Counties Atlantic County, NJ, Burlington County, NJ, Monmouth County, NJ, Ocean County, NJ

The radar

The Philadelphia radar (KDIX), 13 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 4.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2020-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2020-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 350 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
350 m²/s²
0-3 km storm-relative helicity
418 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

770 
WWUS81 KPHI 090409
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
1209 AM EDT Sat May 9 2020

NJZ012>015-017>025-027-090445-
Coastal Atlantic-Camden-Atlantic-Mercer-Southeastern
Burlington-Northwestern Burlington-Eastern
Monmouth-Cumberland-Ocean-Western Monmouth-Middlesex-Atlantic Coastal
Cape May-Cape May-Gloucester-
1209 AM EDT Sat May 9 2020

...A LINE OF SHOWERS WILL AFFECT ATLANTIC...NORTHEASTERN
CUMBERLAND...OCEAN...SOUTHEASTERN CAMDEN...SOUTHEASTERN MERCER...
SOUTHEASTERN GLOUCESTER...NORTHEASTERN CAPE MAY...BURLINGTON...
MONMOUTH AND SOUTHEASTERN MIDDLESEX COUNTIES...

At 1208 AM EDT, radar indicated showers were located along a line
extending from Windsor to Dorothy. Movement was east at 40 mph.

Wind gusts up to 45 mph are possible with these showers.

Locations impacted include...
Toms River, Trenton, Vineland, Atlantic City, Millville, Ocean City,
Cumberland, Lakewood, Middletown, Jackson, Howell, Marlboro,
Manalapan, Medford, Pleasantville, Tinton Falls, Holmdel, Hammonton,
Lumberton and Red Bank.

This includes the following highways...
 Atlantic City Expressway between mile markers 1 and 38.
 Garden State Parkway between mile markers 21 and 60, and between
mile markers 79 and 117.
 Interstate 195 in New Jersey between mile markers 0 and 34.
 Interstate 295 in New Jersey between mile markers 50 and 66.
 New Jersey Turnpike between exits 5 and 8A.

LAT...LON 3916 7455 3936 7516 3947 7510 3946 7508
      3953 7507 4013 7478 4015 7472 4018 7475
      4026 7471 4044 7407 4041 7401 4042 7398
      4046 7399 4043 7397
TIME...MOT...LOC 0408Z 253DEG 34KT 4022 7453 3942 7489 

$$

SFJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 8, 9:38 PM EDT, 2 hours 31 minutes earlier.

Area forecast discussion, May 8, 9:38 PM EDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
938 PM EDT Fri May 8 2020

.SYNOPSIS...
A cold front along with a wave of low pressure will move offshore of
the region by later tonight. As the low strengthens and departs
to our northeast, high pressure gradually builds to our south
Saturday and Sunday, then shifts offshore by Sunday night. A
weak front moving out of the Great Lakes area will impact our
area Sunday night and Monday. Strong high pressure will then
build in for Tuesday and Wednesday. Another front will likely
effect the area by the end of next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Low pressure over southeast Pennsylvania continues to track east
along a stationary boundary. Meanwhile, cold air is wrapping
down into the southern Poconos and northern New Jersey. Once the
low departs later tonight, that cold air will spread into the
rest of the forecast area.

A line of showers producing small hail, perhaps some sleet, has
developed across the Philadelphia area and is moving towards
southern New Jersey. Should be brief.

Rain will otherwise continue until midnight or just after,
possibly lingering on the coast for an hour or so. Not
expecting a large amount of qpf with amounts generally around a
half of an inch or so across the area.

As cold air moves into the northern areas (where temps are
already in the upper 30s), expect snow to mix in with a
changeover to all snow tonight. Amounts will generally be light
but we could see an inch or two across the southern Poconos
before all is said and done. Whether or not we see some
snowflakes fall south and east of the Lehigh Valley will depend
on how fast the precipitation cuts off and the timing of the
cold air arriving.

Cold air will arrive tonight behind the departing low and
freezing conditions are expected to occur. No changes were made
to the current headlines as winds will likely remain up
overnight and that will prevent frost formation in the non-
warned areas. Overnight lows will be in the upper 20s to lower
30s across the areas in the Freeze Warning. South and east of
that area, we will see overnight lows in the mid to upper 30s
with some areas along the coast remaining closer to 40.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
The low exits quickly to the north and east and into the
Canadian Maritimes on Saturday. Soundings continue to show a
very strong core aloft (~35-40/45 knots) but are showing the
winds pushing towards the surface much later in the day.
Additionally, the upper jet will be south of our area early in
the day and will be pulling off to the east by the afternoon.
With the low pulling away from the area, the pressure gradient
won't be tight enough to support mixing that core of winds down
to the surface. Confidence is too low to pull the trigger on a
Wind Advisory so will hold off for now.

With strong winds and cold air advection occurring across the
region, it will feel more like December than May. Temperatures
will be around 20 to 25 degrees below normal for almost mid-May
and with the winds whipping around outside, it will feel at
least another 5 to 10 degrees colder. Highs will range from the
upper 30s across the southern Poconos to near 50 towards the
coastal areas.

The other thing to keep an eye on on Saturday is the potential
for some showers to develop. Hi-res models continue to show
showers developing the strong northwest flow on Saturday
afternoon. Soundings do show some elevated instability (though
not a lot of it) so do think some areas will see a few (mostly)
rain showers move through. With cold air in place, especially
across the higher elevations, would not be surprised to see some
reports snowflakes or graupel.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Overview...

A gradual pattern change is expected next week as we transition from
a highly anomalous late season cold pattern to a more zonal flow
regime. This is supported by several key teleconnections trending
towards neutral values. Given just how expansive the cold air mass
over the East will be in the coming days, and in the absence of any
major weather systems, it will take several days for temperatures to
trend back to normal values. We will have to wait for a frontal
system towards the end of next week to give us a chance of
experiencing near or above normal temperature values.

In terms of sensible weather hazards and headline potential over the
next 7 days, the biggest concerns will likely revolve around
multiple nights of late season frost/freeze potential, especially to
the northwest. Otherwise, with the pattern turning zonal, the risk
of any high impact storminess over the next week appears low.

Dailies...

Saturday night... Strengthening low pressure pulls farther away into
the maritimes. Any lingering showers or squalls will dissipate
during the evening, setting the stage for a cold and dry night. With
a strong pressure gradient still in place, winds will remain
elevated and limit the drop in temperatures. Frost will not be a
concern given the winds, but the air mass is cold enough that we
could still need freeze headlines at least in the Poconos, and a
wintry feeling night is likely everywhere.

Sunday... High pressure centered to the south will shift offshore,
but remains close enough to ensure a dry day. Light west-southwest
flow develops ahead of an approaching clipper low. While the air
mass remains anomalously cool, the shifting winds and sunshine will
allow temperatures to stage a big comeback over Saturday, into the
low 60s. So while cooler than normal, Sunday has the makings of a
pretty nice day, good news for Mother's Day!

Sunday night-Monday night... Another wintry evolution as a fast
moving clipper low passes just south of the Great Lakes and rotates
into our region. Moisture is limited, but some showers are likely by
late Sunday night and especially for a good portion of the day
Monday. Thermal profiles are a little bit borderline across the far
north, but expect it will be warm enough for all precip to fall as
rain. There are timing differences in the guidance in how fast that
system exists Monday, which will impact whether we see any late day
clearing; at this point, tend to favor a shower risk lasting much of
the day especially to the north. QPF should be on the light side,
mainly a tenth of an inch or less. As winds shift to northwest
behind that low, a reinforcing shot of cold air will move in. Winds
will be steady again on Monday night so no concerns about frost, but
the Poconos will be near freezing so headlines are possible there
and another cold and blustery night is likely across the region.

Tuesday-Wednesday night... Our pattern change begins in earnest
during this period, at least at the synoptic level, as expansive
high pressure builds in over the Southeast and upper level troughing
begins to lift out. The high pressure will ensure dry conditions
Tuesday and Wednesday. Temperatures will be slow to respond,
however, as it will take multiple days to displace the broad region
of abnormally cold air still in place over the Northeast. On Tuesday
in particular, will be a struggle to crack 60 even with plenty of
Sun. A few degrees warmer by Wednesday. Will have to watch Tuesday
night for frost/freeze potential as high pressure pushes northward
and relaxes the pressure gradient. Unclear at this point if we will
fully decouple; if we do, frost/freeze headlines are likely to the
northwest, with even some frost potential in the cold spots of
southern and eastern NJ. By Wednesday night, the air mass should be
warm enough to mainly negate the frost threat, though may still have
to watch the Poconos.

Thursday-Friday... Uncertainty increases by the end of the week.
Weak low pressure development appears likely over the Plains and
moving into the upper Midwest as a shortwave digs into the far
northern Plains. Model agreement is decent during this period at the
synoptic level, but the low amplitude of many of the features
involved lowers confidence, especially for the surface forecast.
Most indications are for a warm front to move through the region on
Thursday and potentially a corresponding cold front by late Friday.
This could yield a shower risk Thursday and possibly convection on
Friday. However, precip risks and temperatures will be highly
dependent on the placement of the warm front. If it can clear the
region Thursday and remain to the north, Friday has a good chance to
get into the 80s for many, but warm fronts this time of year do not
always cooperate in that regard. If nothing else, can say with good
confidence that frost and freeze headlines are unlikely by this
portion of the week.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Tonight...MVFR/VFR ceilings and visibilities (brief local IFR
ceilings possible) with rain, then all improving to VFR between
about 03z and 06z as the rain ends. Winds continuing to shift to the
northwest and increase to 10-20 knots with some gusts up to 25 knots
(The winds may then diminish some for a time late tonight). Moderate
confidence.

Saturday...VFR with developing cloud bases near 5,000 feet.
Northwesterly winds 15-25 knots with gusts to around 35. A few brief
afternoon showers are possible. High confidence.

Outlook...
Saturday night-Sunday...VFR. Westerly winds Saturday night
diminishing to 10 knots or less, then becoming southwesterly on
Sunday 10-15 knots with gusts up to 20 knots. High confidence.

Sunday night-Monday night... A mix of MVFR and low end VFR is likely
with scattered showers. Best chance of sub-VFR will be late Sunday
night through Monday evening with VFR likely to return Monday night.
Winds mainly from the southwest at 5 to 10 kt, becoming northwest at
5 to 10 kt Monday afternoon and increasing to 10 to 20 kt Monday
night. Moderate confidence.

Tuesday-Wednesday... VFR. West-northwest flow with gusts mainly 25
kt or less. High confidence.

&&

.MARINE...
Gale Warnings in effect for the southern New Jersey ocean
waters, Delaware ocean waters, and Delaware Bay.

Increasing southerly winds this evening with gusts around 25 to
30 knots. Winds will increase tonight out of the northwest and
quickly ramp up behind a departing low pressure system. Gale
force gusts will start on the southern waters and DE Bay tonight
and on the northern waters Saturday morning. Gales will
continue through Saturday. Seas will build from 2 to 4 feet this
evening to 5 to 8 feet on Saturday.

Outlook...
Saturday night... Westerly gales will subside to SCA levels.
Seas 4 to 6 ft.

Sunday... SCA conditions are possible on the ocean waters with
southwest winds gusting near 25 kt. Sub-SCA conditions expected on
Delaware Bay. Seas 3 to 4 ft.

Sunday night-Monday night... Mainly sub-SCA conditions are expected,
though both winds and seas may occasionally approach SCA levels.

Tuesday-Tuesday night... SCA conditions possible Tuesday with
northwest winds gusting to 25 kt. Winds diminishing Tuesday
night with sub-SCA conditions likely on Wednesday. Seas 2 to 4 ft.

&&

.CLIMATE...
Here is a list of the record low temperatures for this weekend:

May 9:

Allentown:		31 (1956, 1947)
Atlantic City:	32 (1981, 1947)
Georgetown:		26 (1947)
Mount Pocono:	26 (1976, 1947)
Philadelphia:	33 (1947)
Reading:		34 (1976, 1947, 1898)
Trenton:		31 (1985)
Wilmington:		32 (1947)

May 10:

Allentown:		28 (1947)
Atlantic City:	29 (1966)
Georgetown: 	26 (1947)
Mount Pocono: 	24 (1966, 1962)
Philadelphia: 	33 (1966)
Reading:		31 (1980)
Trenton:		35 (1986, 1983, 1966)
Wilmington:		33 (1966, 1947)

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Freeze Warning until 9 AM EDT Saturday for PAZ054-055-060>062-
     101-103-105.
NJ...Freeze Warning until 9 AM EDT Saturday for NJZ001-007>009.
DE...None.
MD...None.
MARINE...Gale Warning until 2 AM EDT Sunday for ANZ452>455.
     Small Craft Advisory until 6 AM EDT Saturday for ANZ450-451.
     Gale Warning from 6 AM Saturday to 2 AM EDT Sunday for ANZ450-
     451.
     Gale Warning until 11 PM EDT Saturday for ANZ430-431.

&&

Synopsis...O'Brien
Near Term...Meola/MPS
Short Term...Meola
Long Term...O'Brien
Aviation...Gorse/O'Brien
Marine...Meola/O'Brien
Climate...
Hazardous weather outlook, May 8, 4:00 PM EDT, 8 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
400 PM EDT Fri May 8 2020

NJZ001-007>009-PAZ054-055-060>062-101-103-105-092000-
Sussex-Warren-Morris-Hunterdon-Carbon-Monroe-Berks-Lehigh-
Northampton-Western Chester-Western Montgomery-Upper Bucks-
400 PM EDT Fri May 8 2020

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT
SATURDAY...

This Hazardous Weather Outlook is for northern New Jersey,
northwest New Jersey, east central Pennsylvania, northeast
Pennsylvania and southeast Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

Winds may approach advisory criteria on Saturday, with scattered
power outages and tree damage possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ001>004-MDZ008-012-015-019-020-NJZ010-012>027-PAZ070-071-102-104-
106-092000-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Somerset-Middlesex-Western Monmouth-
Eastern Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Delaware-Philadelphia-Eastern Chester-
Eastern Montgomery-Lower Bucks-
400 PM EDT Fri May 8 2020

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, southern New Jersey and southeast
Pennsylvania.

.DAY ONE...Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Winds may approach advisory criteria on Saturday, with scattered
power outages and tree damage possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ452>455-092000-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
400 PM EDT Fri May 8 2020

...GALE WARNING IN EFFECT UNTIL 2 AM EDT SUNDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ450-451-092000-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
400 PM EDT Fri May 8 2020

...GALE WARNING IN EFFECT FROM 6 AM SATURDAY TO 2 AM EDT SUNDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-092000-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
400 PM EDT Fri May 8 2020

...GALE WARNING IN EFFECT UNTIL 11 PM EDT SATURDAY...

This Hazardous Weather Outlook is for Delaware Bay Waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Special weather statement, May 8, 11:39 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1139 PM EDT Fri May 8 2020

DEZ001-NJZ010-012-013-015>021-027-PAZ070-071-104-106-090415-
New Castle-Salem-Camden-Mercer-Southeastern Burlington-Northwestern
Burlington-Cumberland-Ocean-Western
Monmouth-Somerset-Middlesex-Gloucester-Lower Bucks-Eastern
Montgomery-Philadelphia-Delaware-
1139 PM EDT Fri May 8 2020

...A LINE OF SHOWERS WILL AFFECT NORTHEASTERN NEW CASTLE...
NORTHWESTERN OCEAN...CAMDEN...MERCER...SOUTH CENTRAL SOMERSET...
NORTHWESTERN CUMBERLAND...SALEM...GLOUCESTER...NORTHERN BURLINGTON...
CENTRAL MONMOUTH...SOUTHERN MIDDLESEX...SOUTHEASTERN MONTGOMERY...
SOUTHEASTERN BUCKS...PHILADELPHIA AND SOUTHEASTERN DELAWARE
COUNTIES...

At 1138 PM EDT, radar indicated showers were located along a line
extending from near Princeton to near Pennsville. Movement was east
at 25 mph.

Wind gusts up to 45 mph are possible with these showers.

Locations impacted include...
Philadelphia, Trenton, Camden, Wilmington, Vineland, Bridgeton,
Gloucester City, Cherry Hill, Old Bridge, Bensalem, East Brunswick,
Evesham, Mount Laurel, Marlboro, Manalapan, Ewing, Chester,
Willingboro, Deptford and Voorhees.

This includes the following highways...
 Atlantic City Expressway between mile markers 34 and 44.
 Garden State Parkway between mile markers 111 and 113.
 Interstate 195 in New Jersey between mile markers 0 and 22.
 Interstate 295 in New Jersey between mile markers 0 and 76.
 Interstate 95 in Pennsylvania between mile markers 0 and 40.
 New Jersey Turnpike between exits 1 and 9.
 Interstate 95 in Delaware between mile markers 10 and 14, and
between mile markers 18 and 23.
 Interstate 476 in Pennsylvania between mile markers 0 and 3.
 Pennsylvania Turnpike between exits 351 and 353.
 Interstate 676 in New Jersey between mile markers 0 and 4.
 Interstate 676 in Pennsylvania between mile markers 0 and 1.
 Interstate 76 in New Jersey between mile markers 0 and 3.
 Interstate 76 in Pennsylvania between mile markers 339 and 351.

LAT...LON 4037 7407 3937 7526 3969 7563 4041 7475
TIME...MOT...LOC 0338Z 275DEG 23KT 4030 7465 3964 7543

SFJ
Local storm report, May 8, 11:49 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1149 PM EDT FRI MAY 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     NON-TSTM WND GST PHILADELPHIA INTERNATIO 39.88N 75.22W
05/08/2020  E50 MPH          PHILADELPHIA       PA   ASOS

&&

SFJ
Special weather statement, May 9, 12:09 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1209 AM EDT Sat May 9 2020

NJZ012>015-017>025-027-090445-
Coastal Atlantic-Camden-Atlantic-Mercer-Southeastern
Burlington-Northwestern Burlington-Eastern
Monmouth-Cumberland-Ocean-Western Monmouth-Middlesex-Atlantic Coastal
Cape May-Cape May-Gloucester-
1209 AM EDT Sat May 9 2020

...A LINE OF SHOWERS WILL AFFECT ATLANTIC...NORTHEASTERN
CUMBERLAND...OCEAN...SOUTHEASTERN CAMDEN...SOUTHEASTERN MERCER...
SOUTHEASTERN GLOUCESTER...NORTHEASTERN CAPE MAY...BURLINGTON...
MONMOUTH AND SOUTHEASTERN MIDDLESEX COUNTIES...

At 1208 AM EDT, radar indicated showers were located along a line
extending from Windsor to Dorothy. Movement was east at 40 mph.

Wind gusts up to 45 mph are possible with these showers.

Locations impacted include...
Toms River, Trenton, Vineland, Atlantic City, Millville, Ocean City,
Cumberland, Lakewood, Middletown, Jackson, Howell, Marlboro,
Manalapan, Medford, Pleasantville, Tinton Falls, Holmdel, Hammonton,
Lumberton and Red Bank.

This includes the following highways...
 Atlantic City Expressway between mile markers 1 and 38.
 Garden State Parkway between mile markers 21 and 60, and between
mile markers 79 and 117.
 Interstate 195 in New Jersey between mile markers 0 and 34.
 Interstate 295 in New Jersey between mile markers 50 and 66.
 New Jersey Turnpike between exits 5 and 8A.

LAT...LON 3916 7455 3936 7516 3947 7510 3946 7508
      3953 7507 4013 7478 4015 7472 4018 7475
      4026 7471 4044 7407 4041 7401 4042 7398
      4046 7399 4043 7397
TIME...MOT...LOC 0408Z 253DEG 34KT 4022 7453 3942 7489

SFJ

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 11:39 PM EDTSpecial Weather StatementPHIBurlington, Camden, Gloucester, Mercer, Salem36 min
May 9, 3:46 AM EDTFreeze WarningPHIAtlantic, Burlington, Cape May, Cumberland, Hunterdon, Middlesex and 7 more29 hr
May 9, 11:22 AM EDTSmall Craft AdvisoryPHI19 hr

Nearby

Special Weather Statements in New Jersey, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.